# SDR AU980383

- Difficulty date: April 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-46-310P
- Engine: Cont TSIO520B
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: 528021
- Condition: Misrepaired
- Location: Engine
- Component: 643986
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(AUS) BROKEN MAIN BEARING PIECES FOUND IN SUMP.  AFTER ENGINE STRIP-DOWN, THE FOLLOWING DEFECTS WERE FOUND:  1.  OVERSIZED PISTON AND CYLINDER ASSEMBLIES FITTED.  2.  SEVERE BEARING SADDLE FRETTING CAUSING MAIN BEARING MIGRATION.  3.  CRANKCASE SEVERELY CRACKED AT NR 2 AND NR 3 MAIN BEARING  JOURNALS.  4.  PISTON PINS WORN BEYOND LIMITS.  5.  IT APPEARS DURING LAST OVERHAUL, THE MAIN BEARING SADDLES WERE COATED WITH A GASKET COMPOUND AND CIRCLE OF SILK THREAD LAID  AROUND THE THROUGH BOLT HOLES.  PERSONNEL/MAINTENANCE ERROR.  UNAPPROVED PROCEDURE AND REPAIR.  PART TC:  2,297.
